Alert archive / Ohio / Special Weather Statements in 2021
Special Weather Statement, NWS Wilmington, OH
NWS Wilmington, OH issued this special weather statement at Jan 17, 2021, 8:46 PM EST for Greene County, Warren County, Ohio. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 17, 2021, 8:46 PM EST (01:46 UTC)
- Expired
- Jan 17, 2021, 9:30 PM EST
- In force
- 44 min
- Issued by
- NWS Wilmington, OH
Counties Greene County, OH, Warren County, OH
The radar
The Cincinnati radar (KILN), 32 km from the middle of the area, began a volume at 01:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.8 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 512 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -65 m²/s²
- 0-3 km storm-relative helicity
- -81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
598
WWUS81 KILN 180146
SPSILN
Special Weather Statement
National Weather Service Wilmington OH
846 PM EST Sun Jan 17 2021
OHZ061-062-070>072-180230-
Montgomery OH-Warren OH-Clinton OH-Butler OH-Greene OH-
846 PM EST Sun Jan 17 2021
...A SNOW SHOWER WILL AFFECT NORTHEASTERN BUTLER...WARREN...NORTHERN
CLINTON...GREENE AND SOUTHEASTERN MONTGOMERY COUNTIES UNTIL 930 PM
EST...
At 845 PM EST, radar indicated a snow shower over Hunter, moving
northeast at 20 mph.
HAZARDS INCLUDE...
Quickly changing visibility...
Up to a half inch of snow accumulation...
Locations impacted include...
Dayton, Kettering, Middletown, Beavercreek, Fairborn, Mason, Xenia,
Miamisburg, Lebanon, Springboro, Wilmington, Monroe, Franklin,
Bellbrook, Moraine, Carlisle, Oakwood, Yellow Springs, South
Middletown and West Carrollton.
This includes the following Interstates...
I-71 in Ohio between mile markers 24 and 60.
I-75 in Ohio between mile markers 27 and 47.
Exercise caution while traveling as driving conditions may change
quickly.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3958 8446 3983 8391 3982 8387 3948 8362
3933 8432
TIME...MOT...LOC 0145Z 246DEG 17KT 3949 8430
$$
ARWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Jan 17, 6:58 PM EST, 1 hour 48 minutes earlier.
Area forecast discussion, Jan 17, 6:58 PM EST, 1 hour 48 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 658 PM EST Sun Jan 17 2021 .SYNOPSIS... Occasional snow showers will be possible into tonight as an upper level low pressure system moves across the Ohio Valley. Weak high pressure will build into the area on Monday before another weak weather disturbance moves through the region Monday night into Tuesday. && .NEAR TERM /THROUGH MONDAY/... Widespread snow and embedded snow showers are continuing across the area this afternoon. Circulation associated with the upper level low is evident on radar moving east near the Illinois/Indiana border. The upper level low will track east through tonight and begin to open up as it moves across our area. Periods of snow/snow showers will continue into this evening before beginning to taper off from the west overnight. With temperatures near or a few degrees above freezing and the ground relatively warm, we have not had much in the way of accumulation so far today. However, as we lose the daytime heating and some cooler air begins to move in from the west, more of the snow should begin to stick. Expect any accumulations to be less than an inch. Road surface temperatures are forecast to fall below freezing through the evening hours, so some slick spots will be possible, especially on untreated roads. && .SHORT TERM /MONDAY NIGHT/... Will hang on to a few flurries into Monday morning as the upper level trough shifts quickly east and we transition into more of a zonal flow pattern. With plenty of low level moisture, will continue with cloudy skies Monday into Monday night. Some embedded mid level energy will push quickly east across the area Monday night. This will result in a chance for some light snow, especially across southern portions of our area. Any accumulation with this looks to be fairly light. Highs on Monday will be in the low to mid 30s with lows Monday night in the mid to upper 20s. && .LONG TERM /TUESDAY THROUGH SUNDAY/... On Tuesday morning, an area of surface low pressure will be moving east across the Great Lakes, with a surface cold front passing southeast through the Ohio Valley. Precipitation associated with this front will still be coming to an end in the southeastern sections of the ILN forecast area on Tuesday morning, with dry conditions expected everywhere in the CWA by afternoon. Because of the front, there will be a little more of a gradient in temperatures across the CWA than in prior days, with highs near 40 in the far south -- but only in the lower 30s in the northwestern CWA. The somewhat active flow pattern will remain in place for a little while longer, with a weak shortwave and another weak surface front combining late Tuesday night to support at least an increase in clouds over the area -- and possibly some flurries, which may need to be added to later forecasts if the wave looks a little stronger than it does now. After that, the Ohio Valley will be on the northern periphery of an area of surface high pressure, which will be centered over the southeastern states. This should bring dry conditions for the rest of Wednesday, with cooler temperatures than Tuesday. On Wednesday night, flow is expected to switch to the south and southwest, which will bring warm advection and non-diurnal temperatures heading into Thursday morning -- ahead of a weak wave in the 850mb flow. However, precipitation appears unlikely, with meager forcing and limited boundary layer moisture. 12Z models are then fairly aggressive, and in fairly good agreement, on a significant system developing in the southern stream on Thursday night and Friday -- and completely missing the ILN CWA to the south. Even yesterday, there was some ensemble support for some lower-end precipitation chances in the ILN CWA during this time frame, but this support has vanished from the recent runs and GEFS ensemble. In collaboration with surrounding offices, PoPs have been entirely removed during this time period, resulting in a dry forecast through the Thu-Fri-Sat time period. Thursday, however, will be the only slightly warmer day of the few, as colder westerly to northwesterly flow will again take over by Friday. High pressure, initially over the northern plains, will then move into the Great Lakes on Friday and Saturday, with heights rising over the Ohio Valley. This will likely bring dry and cooler conditions to the area. Though details are not worth mentioning at this range, there are indications of amplifying flow and more significant moisture return to the Ohio Valley by the end of the weekend, resulting in the insertion of some precipitation chances on Sunday. && .AVIATION /00Z MONDAY THROUGH FRIDAY/... Mid level low over Indiana to open up and track across Ohio overnight. Scattered snow showers over the TAF sites was resulting in widespread MVFR conditions in snow showers. In some of the embedded heavier snow showers, a reduction to IFR vsbys and ceilings at times. As the mid level low tracks east this evening, expect the snow to gradually taper off from the west by late evening. MVFR to IFR cigs will prevail through overnight hours. Although clouds are expected to lift some during the daylight hours Monday -- MVFR cigs are expected to persist. OUTLOOK...MVFR ceilings and visibilities possible on Tuesday. MVFR and IFR ceilings and visibilities possible Wednesday into Thursday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...JGL NEAR TERM...JGL SHORT TERM...JGL LONG TERM...Hatzos AVIATION...AR
Hazardous weather outlook, Jan 17, 3:18 PM EST, 5 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 318 PM EST Sun Jan 17 2021 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-181100- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 318 PM EST Sun Jan 17 2021 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...This afternoon and tonight. Occasional snow showers will continue into this evening before beginning to taper off overnight. Snow accumulations of less than an inch are expected. However, as temperatures fall below freezing this evening, some slick spots will be possible on area roadways. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jan 17, 7:09 PM EST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
709 PM EST SUN JAN 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM SNOW 1 NNE BATESVILLE 39.30N 85.22W
01/17/2021 M1.0 INCH RIPLEY IN COCORAHS
&&
EVENT NUMBER ILN2100020
JEGLocal storm report, Jan 17, 7:10 PM EST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
710 PM EST SUN JAN 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM SNOW 2 SSE WILMINGTON 39.42N 83.82W
01/17/2021 M0.4 INCH CLINTON OH OFFICIAL NWS OBS
&&
EVENT NUMBER ILN2100021
JEGLocal storm report, Jan 17, 7:11 PM EST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
711 PM EST SUN JAN 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM SNOW KCVG CINCY N KY APT 39.05N 84.67W
01/17/2021 M0.2 INCH BOONE KY ASOS
&&
EVENT NUMBER ILN2100023
JEGLocal storm report, Jan 17, 7:12 PM EST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
712 PM EST SUN JAN 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM SNOW KCMH JOHN GLENN CBUS AP 40.00N 82.89W
01/17/2021 M0.5 INCH FRANKLIN OH ASOS
&&
EVENT NUMBER ILN2100024
JEGSpecial weather statement, Jan 17, 7:58 PM EST, 48 minutes before
Special Weather Statement National Weather Service Wilmington OH 758 PM EST Sun Jan 17 2021 OHZ060-061-070-071-180145- Montgomery OH-Warren OH-Butler OH-Preble OH- 758 PM EST Sun Jan 17 2021 ...A SNOW SHOWER WILL AFFECT SOUTHEASTERN PREBLE...BUTLER...CENTRAL WARREN AND SOUTHWESTERN MONTGOMERY COUNTIES UNTIL 845 PM EST... At 757 PM EST, radar indicated a snow shower over Hamilton, moving northeast at 25 mph. HAZARDS INCLUDE... Quickly changing visibility... Up to a half inch of snow accumulation... Locations impacted include... Hamilton, Kettering, Middletown, Fairfield, Mason, Oxford, Miamisburg, Lebanon, Springboro, Monroe, Trenton, Franklin, Moraine, Carlisle, South Middletown, West Carrollton, Ross, Waynesville, Seven Mile and Williamsdale. This includes the following Interstates... I-71 in Ohio between mile markers 26 and 38. I-75 in Ohio between mile markers 22 and 50. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 3931 8464 3949 8474 3972 8422 3939 8402 TIME...MOT...LOC 0057Z 246DEG 20KT 3943 8457 AR
Special weather statement, Jan 17, 8:46 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Wilmington OH
846 PM EST Sun Jan 17 2021
OHZ061-062-070>072-180230-
Montgomery OH-Warren OH-Clinton OH-Butler OH-Greene OH-
846 PM EST Sun Jan 17 2021
...A SNOW SHOWER WILL AFFECT NORTHEASTERN BUTLER...WARREN...NORTHERN
CLINTON...GREENE AND SOUTHEASTERN MONTGOMERY COUNTIES UNTIL 930 PM
EST...
At 845 PM EST, radar indicated a snow shower over Hunter, moving
northeast at 20 mph.
HAZARDS INCLUDE...
Quickly changing visibility...
Up to a half inch of snow accumulation...
Locations impacted include...
Dayton, Kettering, Middletown, Beavercreek, Fairborn, Mason, Xenia,
Miamisburg, Lebanon, Springboro, Wilmington, Monroe, Franklin,
Bellbrook, Moraine, Carlisle, Oakwood, Yellow Springs, South
Middletown and West Carrollton.
This includes the following Interstates...
I-71 in Ohio between mile markers 24 and 60.
I-75 in Ohio between mile markers 27 and 47.
Exercise caution while traveling as driving conditions may change
quickly.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3958 8446 3983 8391 3982 8387 3948 8362
3933 8432
TIME...MOT...LOC 0145Z 246DEG 17KT 3949 8430
ARThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 17, 7:58 PM EST | Special Weather Statement | ILN | Butler, Warren | 47 min |
| Jan 17, 9:33 PM EST | Special Weather Statement | ILN | Clinton, Fayette, Greene, Madison | 42 min |
| Jan 17, 10:09 PM EST | Special Weather Statement | ILN | Fayette, Franklin, Pickaway | 51 min |
| Jan 17, 10:54 PM EST | Special Weather Statement | ILN | Fairfield, Pickaway | 51 min |
| Jan 17, 11:39 PM EST | Special Weather Statement | ILN | Fairfield, Licking | 51 min |
| Jan 17, 11:56 PM EST | Special Weather Statement | ILN | Ross | 34 min |
| Jan 18, 3:33 PM EST | Winter Weather Advisory | ILN | Adams, Scioto | 17 hr |
Nearby
Special Weather Statements in Ohio, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.